Alert archive / California / Frost Advisories in 2015

Frost Advisory 18, NWS Eureka, CA

April 16, 2015

NWS Eureka, CA issued this frost advisory at Apr 16, 2015, 1:57 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2015, 1:57 AM PDT (08:57 UTC)
Expired
Apr 16, 2015, 8:00 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WWUS76 KEKA 160857
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
157 AM PDT THU APR 16 2015

CAZ004-161500-
/O.NEW.KEKA.FR.Y.0018.150416T0857Z-150416T1500Z/
UPPER TRINITY RIVER-
157 AM PDT THU APR 16 2015

...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* LOW TEMPERATURES...LOW TO MID 30S.

* LOCATIONS INCLUDE...WEAVERVILLE...TRINITY CENTER...HAYFORK.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
355 
WWUS76 KEKA 161506
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
806 AM PDT THU APR 16 2015

CAZ004-161615-
/O.EXP.KEKA.FR.Y.0018.000000T0000Z-150416T1500Z/
UPPER TRINITY RIVER-
806 AM PDT THU APR 16 2015

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES WILL CONTINUE TO WARM THIS MORNING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 15, 9:17 PM PDT, 4 hours 40 minutes earlier.

Area forecast discussion, Apr 15, 9:17 PM PDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
917 PM PDT WED APR 15 2015

.SYNOPSIS...HIGH PRESSURE BUILDING OVER THE WEST COAST WILL BRING
DRY WEATHER AND A WARMING TREND TO THE INTERIOR THROUGH THE
WEEKEND. THE COAST CAN EXPECT MOSTLY SUNNY SKIES UNTIL STRATUS
AND FOG RETURN LATE IN THE WEEK.

&&

.UPDATE...HAVE HOISTED A HAZARDOUS SEAS WARNING FOR THE S NEAR
SHORE WATERS THRU 3 AM. HAVE ALSO EXTENDED THE OFFSHORE GALE
WARNING THRU THE NEXT PRODUCT ISSUANCE TIME TO LINE UP WITH THE
NEW HAZARDOUS SEAS WARNING AND ACCOUNT FOR LINGERING GALE FORCE
GUSTS. /SEC

&&

.PREV DISCUSSION......ISSUED AT 301 PM...

DISCUSSION...HIGH PRESSURE BUILDING OVER THE WEST COAST BROUGHT
DRY WEATHER AND WARMER TEMPERATURES TO NORTHWEST CALIFORNIA TODAY.
THE INTERIOR VALLEYS WILL BE CHILLY AGAIN TONIGHT GIVEN THE
EXPECTED CLEAR SKIES AND LIGHT WINDS. HOWEVER, WIDESPREAD FROST IS
NOT EXPECTED GIVEN TEMPERATURES WILL BE A FEW DEGREES WARMER. THE
COLDEST LOCATIONS WILL HAVE THE BEST CHANCES OF SEEING SOME FROST.
OTHERWISE, TEMPERATURES WILL TREND UPWARDS THROUGH THIS WEEKEND.
ALONG THE COAST, EXPECT MOSTLY SUNNY SKIES UNTIL THE STRATUS AND
FOG RETURNS AROUND FRIDAY MORNING. FOR THE WEEKEND, MODEL GUIDANCE
CONTINUES TO INDICATE THAT A WEAK UPPER DISTURBANCE WILL DETACH
FROM A PASSING SHORTWAVE WELL TO OUR NORTH AND DRIFT SOUTHWARD
ALONG THE WEST COAST OVER THE WEEKEND. AS THIS SYSTEM DOES SO IT
WILL BRING WITH IT A MODEST INCREASE IN MOISTURE, WHICH MAY BE
JUST ENOUGH TO TRIGGER SOME LIGHT SHOWERS OR MAYBE AN ISOLATED
THUNDERSTORM ACROSS THE MOUNTAINS SATURDAY AFTERNOON. MODEL
PARAMETERS DO SEEM TO BE OVERDONE, ESPECIALLY CONSIDERING THE
MARGINAL MOISTURE COMING FROM THE SOUTHWEST, WHICH DOESN'T ALWAYS
LEAD TO THE BEST CHANCES OF THUNDERSTORM THIS TIME OF YEAR. THE
CHANCE FOR MORE WIDESPREAD RAIN WILL INCREASE TUESDAY AND BEYOND
AS MODEL GUIDANCE CONTINUES TO BRING A MORE SUBSTANTIAL AND VERY
COMPLEX UPPER LOW INTO THE CALIFORNIA COAST. MODEL GUIDANCE IS ALL
OVER THE PLACE REGARDING JUST HOW THIS SYSTEM WILL EVOLVE AND
THERE IS A LOT OF UNCERTAINTY. ALSO, THE PROBLEM WILL BE THIS
SYSTEM TRYING TO BREAK THROUGH A VERY STRONG RIDGE OVER THE WEST
COAST DURING THAT TIME PERIOD, AS SHOWN BY THE 5-WAY PATTERN. LEFT
POPS ALONE DURING THAT TIME PERIOD FOR NOW.

AVIATION...VFR CONDITIONS AND MODERATE TO MODERATE AND GUSTY
NORTHERLY WINDS WILL CONTINUE AT KCEC AND KACV THROUGH THIS
EVENING. VFR CONDITIONS AND LIGHT WINDS WILL PREVAIL OVERNIGHT AT
KCEC AND KACV. THE WINDS WILL BECOME MODERATE AND GUSTY THURSDAY
AT KCEC AND KACV WITH VFR CONDITIONS. VFR CONDITIONS AND LIGHT
NORTHERLY WINDS TO LIGHT AND VARIABLE WINDS WILL CONTINUE AT KUKI
THROUGH THIS EVENING. WINDS WILL BECOME LIGHT AND VARIABLE TO CALM
OVERNIGHT AT KUKI WITH VFR CONDITIONS. VFR CONDITIONS AND LIGHT
WINDS WILL PREVAIL AT KUKI ON THURSDAY.

MARINE...A HIGH PRESSURE RIDGE COMBINED WITH A COASTAL THERMAL
TROUGH AND A LARGE STEEP NORTHWESTERLY SWELL GENERATED BY A STRONG
LOW PRESSURE SYSTEM IN THE CENTRAL PACIFIC HAVE INCREASED
NORTHERLY WINDS AND THE SEAS ACROSS THE WATERS. A GALE WARNING
WILL CONTINUE ACROSS THE OUTER WATERS THROUGH THIS EVENING. LARGE
STEEP SEAS WILL CONTINUE ACROSS THE WATERS THIS WEEK. THEREFORE
SMALL CRAFT ADVISORIES WILL BE NECESSARY ACROSS THE OUTER WATERS
THURSDAY THROUGH THIS WEEKEND DUE TO ELEVATED WINDS AND/OR SEAS.
SMALL CRAFT ADVISORIES WILL CONTINUE ACROSS THE NEAR SHORE WATERS
THROUGH EARLY FRIDAY MORNING.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 3 AM PDT FRIDAY FOR PZZ450-455.

     GALE WARNING UNTIL 3 AM PDT THURSDAY FOR PZZ470-475.

     HAZARDOUS SEAS WARNING UNTIL 3 AM PDT THURSDAY FOR PZZ455.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 15, 2:32 PM PDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
232 PM PDT WED APR 15 2015

CAZ003-004-076-162145-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
232 PM PDT WED APR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-162145-
REDWOOD COAST-MENDOCINO COAST-
232 PM PDT WED APR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A BUILDING LONG PERIOD SWELL WILL BRING 16-18 FT BREAKERS TO WEST
AND NORTHWEST FACING BEACHES LATE THURSDAY INTO FRIDAY. THERE WILL
ALSO BE THE POTENTIAL FOR SNEAKER WAVES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 9:12 PM PDTHazardous Seas WarningEKA17 hr
Apr 16, 3:09 AM PDTSmall Craft AdvisoryEKA39 hr

Nearby

Frost Advisories in California, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.